Alert archive / Virginia / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Blacksburg, VA

April 7, 20104 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this red flag warning at Apr 7, 2010, 9:44 AM EDT for 4 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Apr 7, 2010, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2010, 9:44 AM EDT (13:44 UTC)
In effect from
Apr 7, 2010, 12:00 PM EDT
Expired
Apr 7, 2010, 8:00 PM EDT
In force
8 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, VA, Bath County, VA, Botetourt County, VA, Rockbridge County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 1.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WWUS81 KRNK 071344
RFWRNK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
944 AM EDT WED APR 7 2010

...LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL CREATE RED FLAG
CONDITIONS THIS AFTERNOON...

.DRIER AIR REMAINS IN PLACE OVER THE HIGHLANDS THIS MORNING AND A
SOUTHWEST FLOW AROUND HIGH PRESSURE WILL KEEP TEMPERATURES WARM
THIS AFTERNOON. THIS WILL ALLOW HUMIDITIES TO DROP DOWN INTO THE
UPPER TEENS ABOVE 2500 FEET...AS SOUTHWEST WINDS GUST TO 25 MPH.

VAZ019-020-072145-
/O.NEW.KRNK.FW.W.0002.100407T1600Z-100408T0000Z/
ALLEGHANY VA-BATH-
944 AM EDT WED APR 7 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

THE AFTERNOON HUMIDITIES WILL BE LOWEST ABOVE 2500 FEET...WITH 15
TO 20 PERCENT EXPECTED. SOUTHWEST WINDS SUSTAINED AT 10 TO 15 MPH
ARE ALSO EXPECTED. GUSTS TO 25 MPH WILL ALSO OCCUR ALONG THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
316 
WWUS81 KRNK 071650
RFWRNK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1250 PM EDT WED APR 7 2010

...LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL CREATE RED FLAG
CONDITIONS THIS AFTERNOON...

.DRIER AIR REMAINS IN PLACE OVER THE AREA AND A SOUTHWEST FLOW
AROUND HIGH PRESSURE WILL KEEP TEMPERATURES WARM THIS AFTERNOON.
THIS WILL ALLOW HUMIDITIES TO DROP DOWN INTO THE UPPER TEENS FOR
ELEVATIONS ABOVE 2500 FEET...AS SOUTHWEST WINDS GUST TO 25 MPH.

VAZ023-024-WVZ042>045-080000-
/O.EXA.KRNK.FW.W.0002.000000T0000Z-100408T0000Z/
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
1250 PM EDT WED APR 7 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

THE AFTERNOON HUMIDITIES WILL BE LOWEST ABOVE 2500 FEET...WITH
15 TO 20 PERCENT EXPECTED. SOUTHWEST WINDS SUSTAINED AT 10 TO
15 MPH ARE ALSO EXPECTED. GUSTS TO 25 MPH WILL ALSO OCCUR ALONG
THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

VAZ019-020-080000-
/O.CON.KRNK.FW.W.0002.000000T0000Z-100408T0000Z/
ALLEGHANY VA-BATH-
1250 PM EDT WED APR 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

THE AFTERNOON HUMIDITIES WILL BE LOWEST ABOVE 2500 FEET...WITH
15 TO 20 PERCENT EXPECTED. SOUTHWEST WINDS SUSTAINED AT 10 TO
15 MPH ARE ALSO EXPECTED. GUSTS TO 25 MPH WILL ALSO OCCUR ALONG
THE RIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this red flag warning went out at Apr 7, 7:23 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 7, 7:23 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 AM EDT WED APR 7 2010

.SYNOPSIS...
HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL KEEP RECORD TO
NEAR RECORD WARMTH ACROSS THE REGION THROUGH TONIGHT. A COLD
FRONT WILL MOVE EAST THROUGH THE AREA LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT. THE FRONT WILL BE PRECEDED AND ACCOMPANIED BY
SHOWERS AND THUNDERSTORMS. A RETURN TO SHARPLY COOLER AND MORE
SEASONABLE WEATHER IS EXPECTED BEHIND THE FRONT ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRONG RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT OVER THE
SOUTHEASTERN STATES WILL BEGIN TO SLOWLY WEAKEN TODAY AS ENERGY
EJECTED FROM THE DEEP TROUGH IN THE CENTRAL PLAINS RIDES UP OVER
THE RIDGE. THE UPPER RIDGE OVER THE REGION SHOULD PROHIBIT DEEP
CONVECTION THROUGH TONIGHT. THE AIRMASS REMAINS DRY...SO THE ONLY
CLOUD COVER WILL BE HIGH CLOUDS SPREADING OVER THE RIDGE. SHOULD
BE ENOUGH SUN TO REALIZE MAX HEATING TEMPS FROM THE AIRMASS.
HOWEVER...MODELS SHOW THAT THE WARMEST AIR IS PASSING TO OUR EAST
EARLY THIS MORNING...SO HIGHS TODAY WILL LIKELY NOT BE QUITE AS
WARM AS YESTERDAY. THINK THE MODELS ARE OVERDOING THE RELATIVE
"COOLING" AT 850 MBS...SO AM STILL FORECASTING RECORD TEMPS AT
BLUEFIELD AND BLACKSBURG...NEAR RECORD TEMPS IN THE EAST. SEE THE
CLIMATE SECTION BELOW FOR DETAILS.

LOWS SO FAR THIS MORNING HAVE BEEN QUITE WARM FOR APRIL. LOWS WILL
ALSO BE MILD TONIGHT WITH A STRONG SOUTHWEST MIXING WIND. RECORD
HIGH MINIMUM TEMPERATURES ARE POSSIBLE AT BLUEFIELD AND DANVILLE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
MODELS ARE COMING INTO A LITTLE BETTER AGREEMENT ON TIMING OF THE
COLD FRONTAL PASSAGE. THE ECMWF HAS SPED UP SOME...AND THE GFS IS
A LITTLE SLOWER. THE NAM IS A FAST OUTLIER. SO HAVE SLOWED DOWN
THE ARRIVAL OF THE COLD FRONT ON THURSDAY. WENT WITH A BLEND OF
NAM/SREF AND CONTINUITY FOR POPS. EXPECT MOISTURE TO INCREASE WITH
THE SOUTHWEST FLOW AHEAD OF THE FRONT. WENT WITH SHOWERS IN THE
MORNING THURSDAY FOLLOWED BY THUNDERSTORMS...SOME POSSIBLY
SEVERE...THURSDAY AFTERNOON. WITH IMPRESSIVE SHEAR FROM A WEST-
SOUTHWEST LOW LEVEL JET...THE KEY TO SEVERE THUNDERSTORMS THURSDAY
WILL BE THE AMOUNT OF INSTABILITY. THINK THERE WILL BE GOOD
MOISTURE TRANSPORT FROM THE GULF...AND EXPECT DEWPOINTS TO BE AT
LEAST IN THE 50S. WITH SLOWER TIMING OF FRONT WENT WITH SLIGHTLY
WARMER HIGHS IN THE SOUTHEAST THURSDAY AS WELL. SB CAPES OF AROUND
1000 J/KG AS DEPICTED BY THE NAM ARE REASONABLE. MID LEVEL LAPSE
RATES ARE NO IMPRESSIVE...BUT THE SHEAR ALONE SHOULD BE ENOUGH TO
GENERATE LINES OF CONVECTION WITH A CHANCE FOR STRONGER STORMS TO
PRODUCE DAMAGING WINDS. WILL CONTINUE TO HIGHLIGHT THE POSSIBILITY
OF SEVERE THUNDERSTORMS IN THE HWO.

THERE COULD BE SOME LINGERING SHOWERS/THUNDERSTORMS IN THE WESTERN
ZONES IN THE WAKE OF THE FRONT AS BUFKIT SOUNDINGS SHOW SOME LOW
LEVEL MOISTURE IN PLACE WITH SOME INSTABILITY PRESENT.

WITH THE UPPER TROUGH SWINGING THROUGH ON FRIDAY...COOLER AIR WILL
FILTER IN THUS LOWERING TEMPERATURES ACROSS THE COUNTY WARNING AREA
TO SLIGHTLY BELOW SEASONAL NORMS FRIDAY. ELECTED TO GO WITH THE
ADJMET FOR HIGHS ON FRIDAY WITH READINGS FROM AROUND 50 DEGREES IN
THE NORTHWEST TO THE LOWER 60S IN THE SOUTHEAST. HIGH PRESSURE BUILD
IN FROM THE WEST ON FRIDAY NIGHT AND SPREAD ACROSS CWA ON SATURDAY.
FRIDAY NIGHT WILL BE QUITE COLD WITH READINGS FROM THE LOWER 30S IN
THE WEST TO AROUND 40 IN THE EAST. KEPT HIGHS SATURDAY FROM THE
UPPER 50S IN THE NORTHWEST TO THE MID 60S IN THE PIEDMONT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD IN FOR THE WEEKEND
IN THE WAKE OF THE COLD FRONT. MODELS INDICATE THE HIGH REMAINING
OVER THE REGION THROUGH THE BIGGEST PART OF THE WEEK. WEATHER IS
EXPECTED TO BE DRY AND TEMPERATURES WILL MODERATE NEAR TO ABOVE
NORMAL FOR THE PERIOD.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT. ANY CIGS THROUGH
TONIGHT WILL BE SCT TO BKN HIGH CLOUDS. THE MAIN AVIATION CONCERN
WILL BE FAIRLY STRONG AND GUSTY WEST TO SOUTHWEST SURFACE WINDS
THROUGH THE PERIOD IN THE MTNS...AND DURING THE PEAK HEATING PART
OF THE DAY ELSEWHERE. AFTERNOON SFC WINDS WILL LIKELY INCREASE TO
AROUND 15 KNOTS AT ALL TAF SITES...WITH GUSTS UP TO 25 KNOTS
POSSIBLE.

ON THURSDAY...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AHEAD OF A STRONG COLD FRONT. THIS FRONT WILL MOVE THROUGH THE
REGION THURSDAY EVENING...SO THE BEST COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL LIKELY BE FROM THURSDAY AFTERNOON IN THE MTNS
INCLUDING BLF AND LWB...INTO THURSDAY EVENING ALONG AND EAST OF
THE BLUE RIDGE...INCLUDING ROA...LYH AND DAN. A PERIOD OF MVFR
CONDITIONS IS LIKELY AS THE FRONT MOVES THROUGH...WITH A CHANCE
FOR BRIEF IFR CONDITIONS. SOME OF THE STORMS COULD BE STRONG TO
SEVERE...WITH HAIL OR HIGH WINDS. THE FRONT SWINGS EAST OF THE
AREA FRIDAY...WITH NORTHWEST WINDS LEAVING UPSLOPE MVFR/IFR CIGS
ACROSS THE SE WVA SITES AND VFR ELSEWHERE FRIDAY/FRIDAY NIGHT.
HIGH PRESSURE BUILDS IN WITH VFR ACROSS THE ENTIRE REGION FOR THE
WEEKEND.

&&

.FIRE WEATHER...
SMALL WILDFIRES POPPED UP TUESDAY EVENING...ESPCLY IN THE VA
HIGHLANDS REGION AS A RESULT OF GOOD DRYING DURING THE DAY AFTER
LIGHTNING STRIKES MONDAY NIGHT. MORE REKINDLING IS POSSIBLE TODAY
AS DRY/BREEZY CONDITIONS WILL PERSIST AND STRONG WEST TO
SOUTHWEST WINDS ALOFT KEPT MOST AREAS MIXED OVERNIGHT WITH POOR
HUMIDITY RECOVERY.

THE POCKET OF MUCH DRIER AIR WHICH MIXED TO THE SFC IN THE MTNS
TUESDAY AFTERNOON...REMAINS OVER THE REGION. HOWEVER...THERE IS
UPSTREAM MOISTURE POISED TO MOVE INTO THE AREA ON MORE OF A
SOUTHWEST FLOW TODAY. THE RELATIVE HUMIDITY WILL NOT BE QUITE AS
LOW AS TUESDAY AFTERNOON...BUT STILL IN THE 20S. SUSTAINED
SOUTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED DURING THE
AFTERNOON...WITH GUSTS TO 25 MPH POSSIBLE...EVEN INTO THE
PIEDMONT. THE FIRE DANGER REMAINS HIGH TO VERY HIGH ACROSS THE
AREA...AND WITH THESE WEATHER CONDITIONS ANY WILDFIRE MAY EXHIBIT
ACTIVE OR ERRATIC FIRE BEHAVIOR. THE SPS/FIRE DANGER STATEMENT
WILL BE CONTINUED INTO TODAY. AT THIS POINT...THE WINDS LOOK TO BE
A LITTLE BELOW OUR RED FLAG CRITERIA.

&&

.CLIMATE...
HIGH PRESSURE OVER THE SOUTHEAST WILL KEEP UNSEASONABLY WARM AIR
IN PLACE THROUGH TONIGHT. TEMPERATURE RECORDS TODAY FOR THE
FOLLOWING LOCATIONS...BCB..BLACKSBURG...BLF..BLUEFIELD...
DAN..DANVILLE...LYH..LYNCHBURG...ROA..ROANOKE.

APRIL 7TH
HIGHMAX ... HIGHMIN
BCB 79/2006 ... 54/1986
BLF 79/2000 ... 59/2001
DAN 90/1967 ... 62/1967
LYH 90/1929 ... 65/1942
ROA 91/1929 ... 62/2001

&&

.EQUIPMENT...
KFCX RADAR IS OTS...BAD ELEVATION MOTOR. PART IS ON ORDER WITH AN
ETA OF WEDNESDAY AFTERNOON. ONCE THE PART ARRIVES...TECHS PLAN TO
WORK INTO THE EVENING WEDNESDAY TO GET US BACK ON LINE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...KK
LONG TERM...REB
AVIATION...JJ
FIRE WEATHER...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Apr 7, 4:50 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 AM EDT WED APR 7 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-080900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
450 AM EDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY SOUTHWEST WINDS AND ANOTHER DAY OF NEAR RECORD HEAT WILL
BRING AN INCREASED FIRE DANGER INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY NIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS FRONT
BEGINNING IN THE AFTERNOON...AND CONTINUING INTO THE OVERNIGHT
HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

In the hours before

Special weather statement, Apr 7, 4:42 AM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 AM EDT WED APR 7 2010

WVZ042>045-071600-
MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...BLUEFIELD...FLAT TOP...HINTON...HIX...
UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
442 AM EDT WED APR 7 2010

HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE
WEST VIRGINIA DIVISION OF FORESTRY...

FIRE DANGER ACROSS MUCH OF WEST VIRGINIA REMAINS HIGH TO VERY
HIGH. THIS IN COMBINATION WITH LOW RELATIVE HUMIDITIES...GUSTY
SOUTHWESTERLY WINDS...AND RELATIVELY DRY FUELS ACROSS PARTS OF THE
STATE WILL FURTHER ENHANCE THE FIRE DANGER TODAY. RELATIVE
HUMIDITY RECOVERY HAS BEEN POOR INTO EARLY THIS MORNING...
ESPECIALLY IN HIGHER ELEVATIONS. RELATIVE HUMIDITY LEVELS WILL
ONCE AGAIN DROP TO 25 PERCENT OR LOWER FOR SEVERAL HOURS THIS
AFTERNOON.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS
TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE BY FAR THE NUMBER ONE
CAUSE OF WILDFIRES IN WEST VIRGINIA. ALSO...BE CAREFUL WITH HEAT
AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILDLAND
AREAS.

WEST VIRGINIA STATE LAW PROHIBITS DEBRIS BURNING FROM 7 AM TO 4 PM
DURING THE MONTHS OF MARCH...APRIL...AND MAY.

VAZ007-009>020-022>024-032>035-043>047-058-059-071600-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART...
ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE...
LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
442 AM EDT WED APR 7 2010

HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE
VIRGINIA DEPARTMENT OF FORESTRY AND THE NATIONAL FOREST SERVICE...

FIRE DANGER REMAINS HIGH TO VERY HIGH IN SOUTHERN AND SOUTHWEST
VIRGINIA. SMALL WILDFIRES POPPED UP TUESDAY EVENING...MAINLY IN
THE ALLEGHANY HIGHLANDS REGION...AS A RESULT OF GOOD DRYING
DURING THE DAY TUESDAY AFTER LIGHTNING STRIKES MONDAY NIGHT. MORE
REKINDLING IS POSSIBLE TODAY AS DRY AND BREEZY CONDITIONS WILL
PERSIST.

RELATIVE HUMIDITY RECOVERY HAS BEEN POOR INTO EARLY THIS
MORNING...ESPECIALLY IN HIGHER ELEVATIONS. RELATIVE HUMIDITY
LEVELS WILL LIKELY DROP TO 25 PERCENT OR LOWER FOR SEVERAL HOURS
THIS AFTERNOON. THE DRY AND UNSEASONABLY WARM WEATHER...IN
CONJUNCTION WITH GUSTY SOUTHWESTERLY WINDS WILL FURTHER ENHANCE
THE ONGOING FIRE DANGER.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS
TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF
WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING
ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS.

FROM FEBRUARY 15 THROUGH APRIL 30...VIRGINIA STATE LAW PROHIBITS
OPEN AIR BURNING BEFORE 4 PM WITHIN 300 FEET OF WOODS...OR DRY
GRASS WHICH CAN CARRY THE FIRE INTO THE WOODS.

NCZ001>006-018>020-071600-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...BOONE...WILKESBORO...YADKINVILLE
442 AM EDT WED APR 7 2010

HERE IS A FIRE DANGER STATEMENT ISSUED IN COORDINATION WITH THE
NORTH CAROLINA FOREST SERVICE...

FIRE DANGER REMAINS HIGH TO VERY HIGH IN WESTERN NORTH CAROLINA.
ABOVE NORMAL TEMPERATURES ARE EXPECTED AGAIN WEDNESDAY...ALONG
WITH LOW RELATIVE HUMIDITY LEVELS. RELATIVE HUMIDITY RECOVERY HAS
BEEN POOR INTO EARLY THIS MORNING...ESPECIALLY IN HIGHER
ELEVATIONS. RELATIVE HUMIDITY LEVELS WILL ONCE AGAIN DROP TO 25
PERCENT OR LOWER FOR SEVERAL HOURS THIS AFTERNOON. THE DRY AND
UNSEASONABLY WARM WEATHER...IN CONJUNCTION WITH GUSTY
SOUTHWESTERLY WINDS...WILL FURTHER ENHANCE THE ONGOING FIRE
DANGER.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS
TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF
WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING
ANY EQUIPMENT...OR SMOKING IN WILDLAND AREAS.  IF YOU SEE A BRUSH
OR GRASS FIRE...REPORT IT TO YOUR LOCAL FIRE DEPARTMENT
IMMEDIATELY.

Nearby

Red Flag Warnings in Virginia, 2010Red Flag Warnings in West Virginia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.